Dear Dr Cass:
I am weaning off of 50 mg of Pristiq which is a time released med. I am now at 35 and my Dr said add in 100 5 HTP, to ensure I had a good safe brand I have purchased two bottles of your product. I take the pristiq at 7 am I wait until 1 pm to take the 5 HTP (what the doc said) well then I experience about one hour later sweating, flushing, headache,and also some vaginal dryness, strange, which says to me, to much 5 HTP right now, my goal is to use your brain support am and pm . Question is Dr Cass, can I open to capsule of 5 HTP and remove some, have you had this before with a patient and what is your suggestion as I truly want to use your products long term instead of a anti depressant and move over to your brain support am pm formula
I am glad you are getting off Pristiq, and wanting to do it with supplements to help rebalance your brain chemistry. On the other hand, it sounds like you are having a reaction so I agree – take less 5 HTP and more hours away from the medication. If you still react, stop it completely. Take Super EPA to calm and support the brain. It won’t react with the medication. Your withdrawal should be very gradual to minimize withdrawal effects — like 10% every 14 days. It should be compounded — ask your doctor about this. Wishing you well! let me know how you do.